Alert archive / Michigan / Small Craft Advisories in 2013

Small Craft Advisory 180, NWS Gaylord, MI

October 31, 2013

NWS Gaylord, MI issued this small craft advisory at Oct 31, 2013, 4:19 AM EDT. It took effect at Nov 1, 2013, 12:00 AM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2013, 4:19 AM EDT (08:19 UTC)
In effect from
Nov 1, 2013, 12:00 AM EDT
Expired
Nov 1, 2013, 8:00 PM EDT
In force
20 hr
Issued by
NWS Gaylord, MI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 4:18 AM EDT, 1 minute earlier.

Area forecast discussion, Oct 31, 4:18 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
418 AM EDT THU OCT 31 2013

.SYNOPSIS...
ISSUED AT 418 AM EDT THU OCT 31 2013

A DEEPENING AREA OF LOW PRESSURE WILL MOVE ACROSS THE REGION TODAY
INTO TONIGHT YIELDING MILD TEMPERATURES AND PERIODS OF RAIN.
MOISTURE WILL LINGER FRIDAY INTO SATURDAY LEADING TO SHOWERY AND
COOLER CONDITIONS. RAIN SHOWERS MAY EVENTUALLY MIX WITH OR CHANGE
OVER TO SNOW SHOWERS ON SATURDAY. A NARROW RIDGE OF HIGH PRESSURE
WILL THEN WORK INTO THE AREA FOR SUNDAY AND MONDAY...GENERATING SOME
SUNSHINE.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 418 AM EDT THU OCT 31 2013

VIGOROUS SHORT WAVE TROUGH PUSHING INTO THE CENTRAL CONUS THIS
MORNING WITH THE MAIN VORTICITY CENTER OVER WESTERN OKLAHOMA/TEXAS
PANHANDLE REGION. DEEP SW FETCH OF MOISTURE/RAINFALL STRETCHES FROM
TEXAS INTO THE MIDWEST AND LOWER GREAT LAKES. CLOSER TO HOME...
SMALLER SCALE LOW PRESSURE ANALYZED OVER IOWA WITH A WARM FRONT
STRETCHING INTO SRN LOWER MICHIGAN. RAINFALL HAS BEEN WIDESPREAD
ACROSS SRN LOWER MICHIGAN ALONG AND SOUTH OF THE WARM FRONT. BUT
ACROSS NRN MICHIGAN...WARM ADVECTION DRIVEN SHOWERS HAVE BEEN MUCH
MORE DISORGANIZED COMING THROUGH IN POCKETS. NOT QUITE THE SURGE OF
WIDESPREAD RAINFALL THAT WAS ENVISIONED IN EARLIER FORECASTS. BUT...
IT HAS RAINED...SOME...IN MOST LOCATIONS AT VARIOUS TIMES...
TECHNICALLY CATEGORICAL POPS FOR THE OVERNIGHT.

TODAY...SFC LOW OVER IOWA LOOKING TO ADVANCE UP INTO CENTRAL LAKE
MICHIGAN TODAY. JUST HOW FAR NORTH THE SFC WARM FRONT GETS REMAINS
TO BE SEEN...BUT GUIDANCE SUGGESTS IT MAY BE AS FAR NORTH AS THE
M-32 CORRIDOR BY LATE AFTERNOON AS THE SFC LOW STARTS TO RAPIDLY
DEEPEN BY LATE AFTERNOON. IN ANY EVENT...SURGE OF MOISTURE/
WIDESPREAD RAINFALL SHOULD MAKE ITS WAY NORTHWARD THROUGH THE COURSE
OF THE DAY. TOUGH TO PICK OUT JUST WHAT PARTS OF THE CWA (IF ANY) TO
HAVE LOWER POPS GIVEN THE ONGOING BATCHES OF SHOWERS CURRENTLY
ADVANCING THROUGH WISCONSIN AND INTO THE UPPER PENINSULA AND MORE
WIDESPREAD PRECIP ADVANCING UP FROM THE SOUTH. TENTATIVELY HAVE
LOWER POPS ACROSS THE NRN PART OF THE CWA FOR NOW GIVEN THE LOWER
COVERAGE UP THAT WAY. BUT EITHER WAY...A SOMEWHAT WET AND MILD DAY
ANTICIPATED WITH HIGH TEMPS SPANNING THE 50S.

TONIGHT...AFOREMENTIONED VORTICITY CENTER OVER OKLAHOMA EXPECTED TO
ADVANCE UP THROUGH LOWER MICHIGAN DURING THE COURSE OF THE NIGHT...
AS ASSOCIATED STRONG 140+ KNOT UPPER JET CORE PUNCHES UP THROUGH SE
LOWER MICHIGAN BEFORE HEADING INTO THE EASTERN LAKES OVERNIGHT.
PRIME LOCATION FOR RAPID SFC LOW DEVELOPMENT ACROSS NRN LOWER
MICHIGAN AND INTO THE STRAITS/NRN LAKE HURON...LATE THIS EVENING AND
OVERNIGHT. ASSOCIATED COLD/OCCLUDED FRONT LOOKING TO SWING THROUGH
LOWER MICHIGAN THIS EVENING. GIVEN THE STRONG DYNAMICS AND DEEP
MOISTURE FEED INTO NRN MICHIGAN (PWAT VALUES UP OVER 1 INCH)...HAVE
TO BELIEVE WE GET A NICE PUSH OF WIDESPREAD RAINFALL INTO THE CWA
LATE THIS AFTERNOON AND THROUGH MUCH OF TONIGHT. INHERITED FLAT OUT
100 POPS AND HAVE NO COMPELLING REASON TO CHANGE THAT. GUIDANCE DOES
HINT AT A DRY SLOT PUNCHING UP THROUGH SRN LOWER MICHIGAN AND INTO
THE SE COUNTIES OVERNIGHT WHICH MAY DIMINISH PRECIP FOR THAT
AREA...WHILE WRAP AROUND RAINFALL SLIDES UP THROUGH THE REST OF THE
CWA. WILL SEE HOW THAT GOES. BUT OVERALL...A WET HALLOWEEN NIGHT
LOOKS ON TAP.

WINDS...RAPID SFC LOW DEVELOPMENT AND TIGHTENING P-GRADIENT WILL
LEAD TO A PERIOD OF GUSTY WINDS RIGHT BEHIND THE FRONT LATER THIS
EVENING AND OVERNIGHT WITH SOME GUSTS PUSHING INTO THE LOW 40 MPH
RANGE PARTICULARLY ALONG THE MICHIGAN AND HURON COASTS. NOT QUITE
ENOUGH IMHO THERE FOR WIND ADVISORY CRITERIA ALTHOUGH DAY SHIFT WILL
WANT TO REVISIT ADVISORY POTENTIAL WITH THE AFTERNOON FORECAST. WILL
HAVE A HANDFULL OF GALE WARNINGS GOING OUT THIS MORNING HOWEVER.

THUNDER THREAT...MODEST RIBBON OF REDUCED STABILITY WILL WORK UP
THROUGH LOWER MICHIGAN ALONG AND SOUTH OF THE LOW TRACK LATE THIS
AFTERNOON AND THIS EVENING. GIVEN THE STRONG DYNAMICS...WILL RETAIN
THUNDERSTORM POSSIBILITIES FOR NRN LOWER MICHIGAN AS THIS SYSTEM
TRACKS THROUGH BUT NO SEVERE STORMS ARE ANTICIPATED.

&&

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 418 AM EDT THU OCT 31 2013

THE DEEPENING AREA OF LOW PRESSURE WILL CONTINUE TO QUICKLY EXIT
INTO QUEBEC FRIDAY WITH GUSTY WINDS EXPECTED TO CONTINUE THROUGH
FRIDAY AFTERNOON. IN ADDITION...ABUNDANT LINGERING MOISTURE (MEAN
1000-500 MB RH GENERALLY 80 TO 90 PERCENT) WILL REMAIN ACROSS THE
REGION FRIDAY RIGHT INTO SATURDAY LEADING TO MAINLY CLOUDY SKIES. IN
ADDITION...THIS MOISTURE IN COMBINATION WITH INCREASING OVER LAKE
INSTABILITY (AS 850 MB TEMPERATURES FALL FROM BETWEEN -1 AND -3 C
FRI TO BETWEEN -5 AND TO -9 C BY 00Z SUN) WILL LEAD TO A PROLONGED
PERIOD OF SHOWERY CONDITIONS. THE SHOWERS WILL BE IN THE FORM OF
RAIN THROUGH FRIDAY NIGHT BUT AS THE AIRMASS STEADILY COOLS...SNOW
MAY MIX IN FOR SATURDAY INTO SATURDAY NIGHT...THOUGH LITTLE TO NO
ACCUMULATION IS EXPECTED. SURFACE HIGH PRESSURE WILL THEN QUICKLY
BUILD IN ON SUNDAY LEADING TO PARTIAL CLEARING SKIES AND CHILLY
TEMPERATURES. THIS HIGH SHOULD HOLD THROUGH MUCH OF MONDAY AS
WELL...WITH MILDER TEMPERATURES EXPECTED MONDAY AFTERNOON AS THE
FLOW TURNS INTO THE SOUTH. EXTENDED MODELS ARE IN GENERAL AGREEMENT
THAT ANOTHER DRAWN OUT WEATHER SYSTEM WILL BRING MORE ROUNDS OF RAIN
SHOWERS AND MILD TEMPERATURES FOR TUESDAY INTO WEDNESDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1100 PM EDT WED OCT 30 2013

VFR CONDITIONS WILL DETERIORATE TO MVFR AS WE HEAD INTO THE
OVERNIGHT HOURS...AND THEN TO IFR LATE TONIGHT AS WIDESPREAD RAIN
DEVELOPS FROM SW TO NE AHEAD OF DEEPENING LOW PRESSURE LIFTING
INTO THE WRN GREAT LAKES REGION. WIDESPREAD RAIN AND IFR
CONDITIONS WILL THEN CONTINUE THRU THURSDAY NIGHT AS THE LOW
CENTER STALLS OVER MICHIGAN. LLWS WILL CONTINUE TO IMPACT ALL TAF
SITES OVERNIGHT AND INTO THURSDAY MORNING AS THE BOUNDARY LAYER
DECOUPLES AND WINDS JUST OFF THE DECK STRENGTHEN.

&&

.MARINE...
ISSUED AT 418 AM EDT THU OCT 31 2013

A PERIOD OF GALE FORCE GUSTS POSSIBLE TONIGHT THROUGH FRIDAY. SFC
LOW PRESSURE WILL DEEPEN RAPIDLY ACROSS NRN LOWER MICHIGAN AND
INTO NRN LAKE HURON...THIS EVENING AND OVERNIGHT. THIS WILL DRIVE
A SHARP COLD FRONT THROUGH LOWER MICHIGAN THIS EVENING. BEHIND THE
FRONT...AND WITH THE DEEPENING SFC LOW...A PERIOD OF GUSTY
WESTERLY WINDS WILL BE FELT ON THE LAKES LATER TONIGHT INTO FRIDAY
MORNING PARTICULARLY ON LAKES MICHIGAN AND HURON. SOME GUSTS TO
GALE FORCE ARE EXPECTED ON THOSE LAKES AND GALE WARNINGS WILL BE
ISSUED ACCORDINGLY. WINDS WILL DIMINISH QUICKLY ON FRIDAY...DOWN
BELOW SMALL CRAFT ADVISORY CRITERIA BY EVENING.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WARNING FROM MIDNIGHT TONIGHT TO 11 AM EDT FRIDAY FOR
     LHZ347>349.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM EDT FRIDAY
     FOR LHZ345-346.
LM...GALE WARNING FROM MIDNIGHT TONIGHT TO 11 AM EDT FRIDAY FOR
     LMZ323-342-344>346.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM EDT FRIDAY
     FOR LMZ341.
LS...SMALL CRAFT ADVISORY FROM 5 AM TO 5 PM EDT FRIDAY FOR LSZ321-322.

&&

SYNOPSIS...AS
SHORT TERM...BA
LONG TERM...AS
AVIATION...MR
MARINE...BA
Hazardous weather outlook, Oct 30, 4:13 PM EDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
413 PM EDT WED OCT 30 2013

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
311000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
413 PM EDT WED OCT 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LOW PRESSURE APPROACHING THE UPPER GREAT LAKES WILL BRING A CHANCE
OF THUNDERSTORMS TO NORTHERN MICHIGAN THURSDAY EVENING.

AS THIS LOW PRESSURE SYSTEM DEEPENS ACROSS THE REGION THURSDAY
NIGHT...GALE FORCE WINDS IN EXCESS OF 35 KNOTS MAY DEVELOP OVER LAKE
HURON...CONTINUING UNTIL ABOUT MIDDAY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD.

JPB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 4:19 AM EDTGale WarningAPX31 hr
Oct 31, 3:48 PM EDTWind AdvisoryAPXAlcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more17 hr
Oct 31, 3:50 PM EDTStorm WarningAPX16 hr

Nearby

Small Craft Advisories in Michigan, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.